MAUDE Adverse Event Report: BAUSCH + LOMB 23GA POSTERIOR PROCEDURAL PACK WITH WF; UNIT, PHACOFRAGMENTATION

BAUSCH + LOMB 23GA POSTERIOR PROCEDURAL PACK WITH WF; UNIT, PHACOFRAGMENTATION
Model Number BL5223W
Medical Device Problem Code Failure to Cut (2587)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/06/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The sterilization and lot history records were reviewed and found to be acceptable.
 
Event or Problem Description
The user facility in (b)(4) reported the vitrectomy cutter had difficulty cutting.There was no impact to the patient.
 
Additional Manufacturer Narrative
Evaluation completed.One opened bl5223w pack from lot v8548 was returned.The expiration date on the label was 2018-06-16.The tip protector was not returned.The needle was not bent.The port window was in the opened position.There was fluid in the aspiration line.The back cap was aligned correctly with the vent hole in the side of the cutter body.The connectors were inspected and no defects were found.A functional test was performed using a stellaris pc system.The collection cassette was captured and recognized by the system.The assembly passed the self-vacuum test, primed, irrigated and aspirated as intended.In addition, the cutter had good clean cuts throughout the various cut rates and vacuumed, as it should.No defects were found.

Brand Name
23GA POSTERIOR PROCEDURAL PACK WITH WF
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
BAUSCH + LOMB
rochester NY 14609
MDR Report Key6911599
Report Number0001920664-2017-00292
Device Sequence Number16331490
Product Code HQC
UDI-Device Identifier20757770058086
UDI-Public(01)20757770058086(17)180616
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K101325
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 09/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date06/16/2018
Device Model NumberBL5223W
Device Lot NumberV8548
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/07/2017
Initial Date Received by Manufacturer 09/06/2017
Supplement Date Received by Manufacturer11/07/2017
Initial Report FDA Received Date10/03/2017
Supplement Report FDA Received Date11/15/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1